Alert archive / Wisconsin / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Sep 11, 2022, 10:33 PM CDT for Racine County, Wisconsin. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2022, 10:33 PM CDT (03:33 UTC)
- Expired
- Sep 12, 2022, 12:30 AM CDT
- In force
- 117 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Racine County, WI
The radar
The Milwaukee radar (KMKX), 66 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WGUS53 KMKX 120333
FFWMKX
WIC101-120530-
/O.NEW.KMKX.FF.W.0008.220912T0333Z-220912T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
1033 PM CDT Sun Sep 11 2022
The National Weather Service in Milwaukee/Sullivan has issued a
* Flash Flood Warning for...
Northeastern Racine County in southeastern Wisconsin...
* Until 1230 AM CDT.
* At 1033 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 4 and 7 inches
of rain have fallen. The expected rainfall rate is 1 inch in 1
hour. Additional rainfall amounts of 1.5 to 2.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Racine, Mount Pleasant, Sturtevant, Wind Point, Caledonia, Elmwood
Park, North Bay and Franksville.
Heavy rainfall is occurring in urban areas where runoff is
heightened and drainage may be poor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4267 8785 4272 8797 4280 8799 4277 8776
4276 8777 4275 8777 4274 8777 4273 8777
4271 8777 4270 8777 4267 8779 4267 8780
4267 8781 4267 8782 4267 8783
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
CMILLER1 follow-up statement
856
WGUS73 KMKX 120529
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
1229 AM CDT Mon Sep 12 2022
WIC101-120539-
/O.EXP.KMKX.FF.W.0008.000000T0000Z-220912T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Racine WI-
1229 AM CDT Mon Sep 12 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM CDT EARLY THIS MORNING
FOR NORTHEASTERN RACINE COUNTY...
The heaviest band of rain has moved north of the area. Flash
flooding is no longer expected, but lingering flood impacts from the
4 to 7 inches of rainfall will likely persist through the early
morning hours. Thus, an areal flood warning remains in effect until
3 AM CDT for this area. Please continue to heed remaining road
closures.
Additionally a Flood Watch remains in effect until 100 PM CDT Monday
for portions of east central Wisconsin, south central Wisconsin and
southeast Wisconsin.
LAT...LON 4267 8785 4272 8797 4280 8799 4277 8776
4276 8777 4275 8777 4274 8777 4273 8777
4271 8777 4270 8777 4267 8779 4267 8780
4267 8781 4267 8782 4267 8783
$$
WAGNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 10:16 PM CDT, 17 minutes earlier.
Area forecast discussion, Sep 11, 10:16 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1016 PM CDT Sun Sep 11 2022
.UPDATE...
(Issued 1016 PM CDT Sun Sep 11 2022)
Added Fond du Lac and Sheboygan Counties to the Flood Watch, as
these areas have been experiencing some of the moderate to heavy
rainfall, and this may try to pivot over these areas overnight.
Rainfall here may be somewhat less than to the south, but may see
enough rainfall here to result in some localized flooding impacts.
The rest of the Flood Watch remains in effect until 1 PM CDT
Monday afternoon. CAMS suggest the axis of moderate to heavy rain
should pivot over the area overnight, possibly focusing over the
far southeast counties toward the Madison and Janesville areas.
The far southeast counties are the biggest concern for flooding
issues overnight, as this area has already seen 2 to 5 inches of
rainfall, and localized amounts over 6 to 7 inches in eastern
Racine County.
Have not had much in the way of impacts so far in this area,
aside from some usual low areas having standing water. These areas
will continued to be watched overnight, as the warm rain
processes continue to produce efficient rainfall rates with the
slow-moving 500 mb closed low.
Wood
&&
.SHORT TERM...
(Issued 320 PM CDT Sun Sep 11 2022)
Tonight through Monday night:
Periods of rainfall will continue into Monday, with localized
heavy rainfall and some flooding possible. A surface over southern
Lake Michigan will continue to deepen into tonight while
remaining nearly stationary. Plenty of forcing aloft per warm air
and theta-e advection. Higher precipitable water values upwards of
1.5 inches will persist in the east/southeast through late
afternoon, with a dry slot then wrapping into the southeast this
evening and overnight.
The Window for the heaviest rainfall will be this afternoon into
the evening hours with the combination of the forcing and deeper
moisture. Could be some higher end localized amounts, as is
evident with higher swaths in the mesoscale models. Meso models
have been converging on this higher potential in the southeast
forecast area. Starting to see things take shape on radar that
would also suggest the southeast may be the hot spot for high
totals into the evening. A broader area of 2 to 5 inches of rain
is possible, with localized amounts of 5 to 7 inches not out of
the question where the axis of heaviest rain pivots.
The axis of rainfall is expected to shift a bit to the north and
west overnight into Monday given the dry slot in the southeast.
Rainfall totals don't look as high for this period, but could be
some decent rainfall. So, will likely keep the Flood Watch as is
for now.
Temps will be on the cooler side again Monday, struggling to hit
60 again. Rain will wind down later Monday into Monday night as
low pressure begins to pull away from the area.
DDV
&&
.LONG TERM...
(Issued 320 PM CDT Sun Sep 11 2022)
Tuesday through Sunday:
Much quieter weather begins Tuesday as the upper low exits east
and upper level ridging and associated surface high pressure
slowly build over the area through Thursday. In addition to the
return of sunshine, temperatures will rebound to right around the
seasonal norms for mid September (daytime 70s, nighttime 50s).
Model consensus breaks down this upper level ridge Friday into
next weekend, which will bring an increase in rainfall chances.
Current timing suggests most areas look to remain dry through
Friday, with increasing PoPs from northwest to southeast Saturday
and lingering into Sunday. Temperatures will trend to above
average Friday into Saturday.
Gagan
&&
.AVIATION...
(Issued 1016 PM CDT Sun Sep 11 2022)
Expect moderate to sometimes heavy rainfall to linger overnight
into Monday morning as it pivots across the area, with some breaks
at times possible. The rain should then gradually shift east of
the area by later Monday afternoon or early Monday evening.
IFR ceilings below 1000 feet AGL should linger overnight into
Monday morning, before rising above 1000 feet AGL in the
afternoon. Visibility values should range from 2 to 5 miles with
the rain, though 1 mile or lower values are possible in any
heavier rain areas.
Gusty northwest to north winds overnight are expected, though some
east to northeast winds may occur by the lakeshore areas, with the
surface low just southeast of the area. Not expecting low level
wind shear conditions overnight, though it may get close at times.
Should see winds gradually weaken later Monday into Monday
night, as the low moves off to the east.
Wood
&&
.MARINE...
(Issued 1016 PM CDT Sun Sep 11 2022)
The Gale Warning will continue until 1 AM CDT Monday morning for
the south half of the open waters, as well as the nearshore
waters. Winds have remained gusty, with a ship observation still
reporting 33 knot winds southeast of Racine. Most automated
observations are below gale force, but will continue the warning
until those winds start trending downward.
The low will remain nearly stationary into Monday, with winds
easing in the south into Monday. Gusty northeast winds are likely
to persist across portions of the north into Monday evening.
Lighter winds are likely across the lake Tuesday, as the low
pulls away to the east. A Small Craft Advisory remains in effect
into Monday after the Gale Warning expires.
Wood
&&
.BEACHES...
(Issued 1016 PM CDT Sun Sep 11 2022)
Gusty northwest winds may try to become more northeast again
overnight, as the surface low lingers to the southeast. Kept
forecast waves in the 7 to 9 foot range overnight, before slowly
weakening Monday. If the northwest winds linger, waves may lower
quicker than currently forecast, and the ending time of the Beach
Hazards Statement may need to be moved to an earlier times.
For now, high swim risk conditions for lakeshore beaches will
continue into Monday. Life threatening waves and currents are
expected. Stay out of the water and avoid dangerous areas like
piers, inlets, and breakwalls.
Wood
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch...WIZ051-WIZ052-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-
WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-
WIZ071-WIZ072 until 1 PM Monday.
Beach Hazards Statement...WIZ052-WIZ060 until 7 PM Monday.
Beach Hazards Statement...WIZ066-WIZ071-WIZ072 until 4 AM Monday.
LM...Gale Warning...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-
LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878 until 1 AM Monday.
Small Craft Advisory...LMZ643-LMZ644...1 AM Monday to 7 PM
Monday.
Small Craft Advisory...LMZ645-LMZ646...1 AM Monday to 4 AM
Monday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Sep 11, 10:22 PM CDT, 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 1022 PM CDT Sun Sep 11 2022 WIZ046-047-051-052-056>060-062>072-130330- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1022 PM CDT Sun Sep 11 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Rest of Tonight Several inches of heavy rainfall are expected with ponding in low-lying areas and localized flooding, and a Flood Watch remains in effect. Cannot rule out isolated thunderstorms with this activity as well. A high swim risk continues for all lakeshore beaches. Life threatening waves and currents are expected due to gusty northeast winds. Stay out of the water and avoid dangerous areas like piers, inlets, and breakwalls. .DAYS TWO THROUGH SEVEN...Monday through Sunday The heavy rainfall will continue into Monday, with storm total amounts between 2 to 5 inches and locally as high as 6 to 8 inches expected, especially in far southeast Wisconsin. Ponding in low-lying areas, localized flooding, and river flooding are possible for any areas seeing persistent heavy rainfall. The Flood Watch remains in effect into early Monday afternoon. The high swim risk continues for Ozaukee and Sheboygan County beaches on Monday. Stay out of the water and avoid dangerous areas like piers, inlets, and breakwalls. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time, but any heavy rainfall reports would be appreciated. LMZ643>646-130330- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1022 PM CDT Sun Sep 11 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Rest of tonight A Gale Warning is in effect until 1 AM CDT Monday morning, for gusty north to northwest winds to 35 knots. Small Craft Advisory conditions will then linger through the remainder of the night. Isolated thunderstorms are possible through tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Small Craft Advisory conditions will continue until early Monday evening for the nearshore waters from Sheboygan to North Point Lighthouse. Isolated thunderstorms cannot be ruled out on Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-130330- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1022 PM CDT Sun Sep 11 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Rest of Tonight A Gale Warning is in effect until 1 AM CDT Monday morning for the southern half of Lake Michigan, for gusty north to northwest gales to 35 knots. Isolated thunderstorms will be possible into tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Isolated thunderstorms will be possible again on Monday. Wood www.weather.gov/mkx
In the hours before
Local storm report, Sep 11, 9:48 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
948 PM CDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HEAVY RAIN 3 WSW KENOSHA 42.57N 87.87W
09/11/2022 M5.00 INCH KENOSHA WI PUBLIC
PUBLIC REPORT RELAYED VIA BROADCAST MEDIA.
&&Local storm report, Sep 11, 10:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1003 PM CDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 NNW LAKE MILLS 43.08N 88.91W
09/11/2022 M2.85 INCH JEFFERSON WI PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&Local storm report, Sep 11, 10:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 PM CDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 3 W RACINE 42.74N 87.84W
09/11/2022 M6.20 INCH RACINE WI PUBLIC
REPORT RELAYED VIA SOCIAL MEDIA.
&&Local storm report, Sep 11, 10:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1011 PM CDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 NW BIG BEND 42.90N 88.25W
09/11/2022 M6.00 INCH WAUKESHA WI PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&Local storm report, Sep 11, 10:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1013 PM CDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN CALEDONIA 42.81N 87.93W
09/11/2022 M5.50 INCH RACINE WI PUBLIC
REPORT RELAYED VIA SOCIAL MEDIA.
&&Local storm report, Sep 11, 10:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1015 PM CDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HEAVY RAIN MONTICELLO 42.74N 89.59W
09/11/2022 M2.71 INCH GREEN WI PUBLIC
REPORT RELAYED VIA SOCIAL MEDIA.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:33 PM CDT | Areal Flood Warning | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 13 hr |
| Sep 12, 12:03 AM CDT | River Flood Warning | MKX | Waukesha | 4 days |
| Sep 12, 12:36 AM CDT | River Flood Warning | MKX | Milwaukee | 21 days |
| Sep 12, 1:09 AM CDT | Gale Warning | MKX | 6 hr | |
| Sep 12, 1:09 AM CDT | Small Craft Advisory | MKX | 12 hr | |
| Sep 12, 4:03 AM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 5 hr |
| Sep 12, 5:54 AM CDT | River Flood Warning | MKX | Milwaukee | 49 hr |
| Sep 12, 8:53 AM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine, Waukesha | 9 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.